66.5K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Leg pain

1 REPLY 1
Nurse_BCN
Moderator

Re: Leg pain

Dear Vic

Thank you for contacting us.

It’s difficult for us to say what may be causing the leg pain that you mention.  However, joint aches and pains are a very common side effect of anastrozole  and zoladex. The cause of these drug related joint symptoms is not known for certain, but it is thought that the fall in oestrogen levels may cause this.

Joint symptoms, (often referred to as arthralgias) can interfere with your quality of life  and might even make some people consider stopping their treatment early. So, it’s important to talk to your treatment team as soon as you can as you are experiencing symptoms  which are affecting your daily life.

If the pain is severe, you may be asked to stop taking anastrazole for a short period of time to see if your symptoms improve. Sometimes they may suggest changing to a different aromatase inhibitor drug to see if that suits you better. If there is no improvement you may be recommended a different hormone therapy, tamoxifen which has fewer joint-related side effects. Your treatment team will be able to talk to you about the benefits of doing this.

A number of things may help to manage joint and muscle aches and pains. For some people, simple pain relief such as paracetamol or anti-inflammatory medication taken regularly, can be helpful in relieving aches or pains in the joints and muscles.

Gentle exercises that stretch your joints or strengthen your muscles to better support your joints, such as yoga or pilates, may also help improve your symptoms. A physiotherapist may be able to suggest other exercises to help.

Maintaining a healthy weight may help while some people find that complementary therapies such as acupuncture or acupressure can help to relieve joint pain.

We offer a range of free supportive services that you might be interested in.

Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks.

The number is 0808 800 6000 (Text relay prefix 18001).

If you would like a nurse to call you do complete this form. Ticking the box agreeing to a call back.

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.

Best wishes

 Wendy

Breast Cancer Now Nurse

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

Alvilajo
Member

Leg pain

Hi I finished chemo and r/t in dec 19 and have been on zolodex injections and anastrazole since then. I’m struggling with my legs and feet especially my right one. It feels like sciatica and tight tendons or ligaments behind knee, when I get up from sitting I can hardly move or walk properly until I get going. It’s getting me down now and I’m struggling at work. I was taking cod liver oil but have stopped. Any suggestions please

vic 51 years old x